Alert archive / New Mexico / Freeze Warnings in 2017
Freeze Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Sep 24, 2017, 3:30 PM MDT. It took effect at Sep 25, 2017, 3:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2017, 3:30 PM MDT (21:30 UTC)
- In effect from
- Sep 25, 2017, 3:00 AM MDT
- Expired
- Sep 25, 2017, 8:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
429 WWUS75 KABQ 242130 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 330 PM MDT Sun Sep 24 2017 ...FREEZING TEMPERATURES EXPECTED ACROSS NORTHWEST NEW MEXICO... .Though areas around Farmington briefly touched the freezing mark Saturday night, more widespread, longer-lived freezing conditions are expected tonight. Most areas can expected two to four hours of sub-freezing conditions. NMZ501-250500- /O.UPG.KABQ.FZ.A.0001.170925T1000Z-170925T1400Z/ /O.NEW.KABQ.FZ.W.0003.170925T0900Z-170925T1400Z/ Northwest Plateau- 330 PM MDT Sun Sep 24 2017 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... The National Weather Service in Albuquerque has issued a Freeze Warning, which is in effect from 3 AM to 8 AM MDT Monday. The Freeze Watch is no longer in effect. * LOCATION...The Northwest Plateau, including Farmington, Shiprock, Aztec, Flora Vista, and Bloomfield. * TIMING...3 AM to 8 AM Monday. * TEMPERATURES...Falling between 28 and 32 degrees. * LOCAL IMPACTS...Those still maintaining late season gardening interests will want to take necessary precautions to protect sensitive vegetation. Protect any exposed pipes or water lines, such as those associated with swamp coolers. Those with small pets will want to shelter them inside from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 34
1 follow-up statement
204 WWUS75 KABQ 250508 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1108 PM MDT Sun Sep 24 2017 ...FREEZING TEMPERATURES EXPECTED ACROSS NORTHWEST NEW MEXICO... .More widespread, longer-lived freezing conditions will occur overnight. Many locations within the San Juan basin are expected to observe between two to four hours of sub-freezing temperatures through the morning hours Monday. NMZ501-251400- /O.CON.KABQ.FZ.W.0003.170925T0900Z-170925T1400Z/ Northwest Plateau- 1108 PM MDT Sun Sep 24 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... * LOCATION...The Northwest Plateau, including Farmington, Shiprock, Aztec, Flora Vista, and Bloomfield. * TIMING...3 AM to 8 AM Monday. * TEMPERATURES...Falling between 28 and 32 degrees. * LOCAL IMPACTS...Those still maintaining late season gardening interests will want to take necessary precautions to protect sensitive vegetation. Protect any exposed pipes or water lines, such as those associated with swamp coolers. Those with small pets will want to shelter them inside from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Sep 24, 3:23 PM MDT, 7 minutes earlier.
Area forecast discussion, Sep 24, 3:23 PM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 323 PM MDT Sun Sep 24 2017 .SYNOPSIS... Much quieter conditions have prevailed today as dry air has moved across the area. However, moisture will shift back westward into the plains tonight, and showers and thunderstorms should again develop. Storms will continue into Monday, and will be enhanced by a back door cold front quickly pushing southward across the plains. The front will push westward through the gaps of the central mountain chain Monday night, creating breezy to windy conditions in the Rio Grande Valley. It will continue to push westward into Tuesday as another disturbance slides into southern California and Arizona. With renewed moisture across all of New Mexico, showers and thunderstorms will be on tap Tuesday afternoon through the end of the week across much of the area. Locally heavy rain will be possible. It will certainly be a wet end to September. && .DISCUSSION... The upper level low is starting to shift northeast over Utah as dry air has spread over NM resulting in a much quieter day than yesterday. As associated Pacific cold front is roughly near the central mtn chain, while the back door segment is poised across southeast Colorado. The back door segment will weakly shift into northeast NM overnight. Meanwhile, Gulf moisture will return to the remainder of the plains after the breezy southwesterly winds diminish. Expect showers and thunderstorms to develop this evening and overnight across the plains where this better moisture exists. Some nuisance flooding is possible given the antecedent (wetter) soil moisture conditions. While eastern NM will be dealing with rain, western NM will again be quite chilly. Subfreezing temperatures are expected at Farmington, Gallup, Grants, and many other areas of west central and northwest NM. Will upgrade the Freeze Watch for the NW Plateau to a freeze warning. Farmington briefly touched 32 degrees last night, but tonight, sub-freezing temperatures are expected for a few hours. The back door front will have a strong push southward on Monday with additional storms forming along it, then west through the gaps of the central mountain chain Monday night. Breezy to windy conditions are expected below canyons Monday night in the ABQ Metro. As this occurs, additional upper level energy will slide southward on the back side of the original low. This secondary energy will close off into a low over SoCal and slowly shift eastward through Wednesday. Over NM, the low level moisture will shift westward, allowing for showers and thunderstorms to develop across western and central NM Tuesday, and become more widespread on Wednesday. Locally heavy rain is possible. By Thursday, the low will shift northeast across the Four Corners, keeping storms active across NM, then another back door front looks to arrive Friday. In other words, it looks to be quite active tonight through next Sunday, when drier air finally arrives after the trough/low setup over western NM shifts eastward. That said, there will be periods when the atmosphere stabilizes, particularly across eastern NM behind back door cold fronts, where thunderstorms will be less common, and rain will prevail. 34 && .FIRE WEATHER... A quiet day so far with no rain, instead there's been plenty of sunshine. This break will be short-lived however, as moisture returns to eastern NM via west TX. While the mid and upper levels of the atmosphere have dried out, there is still plenty of low level moisture on the eastern plains. This could spark a few thunderstorms later this afternoon near the TX border. Showers and storms will likely expand westward and become more widespread this evening over the eastern lowlands, and then continue through the late night hours. Meanwhile a back door cold front will approach far northeast NM toward daybreak, then continue south during the day, adding fuel to the fire by way of a moist, upslope flow from the eastern plains to the east slopes of the central mountains. So, Monday will be cooler and more moist in the east with plenty of showers and storms, while the west squeezes in one more nice day with lots of sun, not much wind and high temperatures near pleasant late September normals. But that will change starting Tuesday. The back door front will easily spill into the Rio Grande Valley to the Continental Divide Monday night, even making it to the AZ border Tuesday morning. The next deep trough and closed low will be taking shape to our west, with the upper low along the southern CA/AZ border by Tuesday night. In addition to the increase in low level moisture into the west from the back door front, mid and upper level moisture will stream north ahead of the deepening trough. Showers will become more widespread Tuesday, which includes the west. The most active day will be Wednesday as the closed low moves northeast across AZ. Models are in decent agreement with the low near the four corners region Thursday and lifting the low northward Friday. Another back door cold front could impact the east late in the week. All this means more wetting rain for most, of not all, of the forecast area for Thursday through Friday night. A short wave trough will cross NM next weekend, finally bringing some drier air to the state. But isolated to scattered showers and storms will still be around next weekend. So, it looks like an active and wet week for many areas, adding to our recent rains, especially in the east. CHJ && .AVIATION... 18Z TAF CYCLE Much drier all areas this afternoon compared to 24 hours ago! Gusty SW winds this afternoon to about 20KT at KGUP and KSAF, 25KT at KTCC and 30KT at KLVS. Guidance shifts moisture back west toward the Pecos Valley early tonight while SHRA/TSRA form in the area from KROW to KTCC on east to the TX border. This activity will be most pronounced after 06Z. Most confidence in KROW getting rain and have a prevailing -SHRA from 09Z to 15Z late tonight/early Monday morning with MVFR VSBY and IFR CIG. Could be a TS at KROW as well but not enough confidence to put in TAF yet. Will only carry VCSH at KTCC late tonight with MVFR CIG.| && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 30 68 37 72 / 0 0 0 10 Dulce........................... 35 65 34 68 / 0 0 5 20 Cuba............................ 34 67 41 67 / 0 5 5 40 Gallup.......................... 26 69 32 73 / 0 0 0 10 El Morro........................ 23 69 29 70 / 0 0 0 20 Grants.......................... 29 71 36 70 / 0 0 5 30 Quemado......................... 37 70 42 71 / 0 0 0 20 Glenwood........................ 46 78 45 78 / 0 0 0 5 Chama........................... 28 61 27 63 / 0 5 10 40 Los Alamos...................... 48 68 51 63 / 0 5 10 20 Pecos........................... 46 68 47 63 / 5 20 40 20 Cerro/Questa.................... 38 64 37 63 / 0 20 20 40 Red River....................... 34 54 36 55 / 0 30 30 50 Angel Fire...................... 30 60 33 61 / 10 40 40 50 Taos............................ 33 68 37 67 / 0 20 20 30 Mora............................ 40 65 43 62 / 20 30 50 30 Espanola........................ 46 75 49 72 / 0 5 10 20 Santa Fe........................ 44 69 48 65 / 0 10 20 20 Santa Fe Airport................ 42 72 47 67 / 0 10 20 20 Albuquerque Foothills........... 51 75 55 69 / 0 5 10 20 Albuquerque Heights............. 50 76 54 71 / 0 5 5 20 Albuquerque Valley.............. 46 77 51 73 / 0 0 5 20 Albuquerque West Mesa........... 46 76 51 72 / 0 0 5 20 Los Lunas....................... 40 78 44 74 / 0 0 5 20 Rio Rancho...................... 47 76 51 72 / 0 5 5 20 Socorro......................... 51 81 53 77 / 0 0 0 20 Sandia Park/Cedar Crest......... 45 71 47 62 / 0 10 20 30 Tijeras......................... 43 73 48 65 / 0 10 20 20 Moriarty/Estancia............... 37 74 43 66 / 0 10 20 20 Clines Corners.................. 44 69 47 60 / 0 20 30 20 Gran Quivira.................... 48 74 50 67 / 0 10 10 20 Carrizozo....................... 55 78 56 74 / 10 20 10 20 Ruidoso......................... 50 70 48 63 / 10 20 30 40 Capulin......................... 43 57 39 59 / 40 50 40 20 Raton........................... 45 60 42 61 / 30 50 40 30 Springer........................ 46 66 45 64 / 30 40 40 20 Las Vegas....................... 44 66 45 59 / 30 30 40 20 Clayton......................... 50 61 45 62 / 50 50 40 20 Roy............................. 50 63 46 61 / 40 40 50 20 Conchas......................... 56 69 55 66 / 40 40 40 30 Santa Rosa...................... 54 73 52 65 / 40 30 50 30 Tucumcari....................... 57 72 52 67 / 50 50 60 30 Clovis.......................... 59 72 53 62 / 50 60 80 30 Portales........................ 60 74 54 64 / 50 60 80 40 Fort Sumner..................... 58 75 54 66 / 50 40 70 30 Roswell......................... 62 81 58 68 / 60 30 60 40 Picacho......................... 56 75 53 65 / 30 50 60 40 Elk............................. 52 73 50 64 / 30 30 40 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM to 8 AM MDT Monday for the following zones... NMZ501. && 34
Hazardous weather outlook, Sep 24, 3:22 AM MDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 322 AM MDT Sun Sep 24 2017 NMZ501>540-251100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 322 AM MDT Sun Sep 24 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Freezing temperatures for the NW plateau, including Farmington, with lows 28-32 degrees late tonight into early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 6:48 PM MDT | Special Weather Statement | ABQ | De Baca | 27 min |
| Sep 23, 8:50 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 115 min |
| Sep 23, 11:07 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Sep 24, 12:50 AM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 3 hr |
| Sep 24, 2:30 AM MDT | Freeze Watch | ABQ | 13 hr |
Nearby
Freeze Warnings in New Mexico, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.